Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 89, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Nov 11, 1995, 9:10 PM EST for Dare County, Hyde County, North Carolina. It was in force for 65 min.
The area
The counties it named.
The facts
- Issued
- Nov 11, 1995, 9:10 PM EST (02:10 UTC)
- Expired
- Nov 11, 1995, 10:15 PM EST
- In force
- 65 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Whole counties
Counties Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMHX 120210 RRA SVRMHX NCC095-055-095-055-177-120315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT NC 910 PM EST SAT NOV 11 1995 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL NORTH CAROLINA ...HYDE COUNTY...MAINLAND DARE COUNTY ...OCRACOKE IN HYDE COUNTY...OUTER BANKS IN DARE COUNTY ...TYRRELL COUNTY AND THE ADJACENT COASTAL WATERS AT 908 PM WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM CRESWELL SOUTH TO HOBUCKEN AND MOREHEAD CITY. THE LINE OF STORMS CONTINUED TO MARCH EAST AT 45 MPH. PERSONS ALONG THE COASTAL COUNTIES FROM COLUMBIA AND MANNS HARBOR SOUTH TO SWANQUARTER AND DOWN EAST CARTERET COUNTY SHOULD EXPECT STORMS WITH DAMAGING WINDS IN THE NEXT HOUR. ANOTHER CLUSTER OF SEVERE THUNDERSTORMS WAS OVER THE CENTRAL PAMLICO SOUND SOUTH TO OCRACOKE AND CAPE LOOKOUT. THESE STORMS WILL PRODUCE DAMAGING WINDS ACROSS THE OUTER BANKS PRIOR TO 10 PM. THE MOST INTENSE STORMS WERE NEAR OCRACOKE AND WILL MOVE NORTHEAST AT 45 MPH ACROSS MOST OF THE OUTER BANKS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. RVT/JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 2:30 PM EST, 6 hours 40 minutes earlier.
Area forecast discussion, Nov 11, 2:30 PM EST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT NC
230 PM EST SAT NOV 11 1995
DISC: HD BEAUCOUP TRBLS W/88D BUT ONCE BACK UP NTED LARGE AREA OF SHWRS
CVRNG ERN NC. AM WNDRNG NW ABOUT SVR WX PTNTL GIVEN CLD CVR AND
UNIMPRSV NMBRS OFF THIS MRNGS U/A RUN. ONLY THNG GOING FOR IT IS
STRNG LO LVL WNDS VEERING W/HGHT. NO QUESTN STRNG WNDS WLL GET TO THE
SFC...WNDR IF WE SHLD CNSDR HI WND WRNG FOR TNGT AS FRNT APPRCHS. THIS
COULD PRBLY HNDL MST EVENTS.
CWF: WLL NOT SPLT CSTL WTRS AS GUIDNCE SHOS STRNG NW WNDS ALL SCTRS TMRW
WHCH MNS THE SRN WTRS SHLD BE JST AS RUF AS NRN WTRS. IF THEY HAD SHFTD
MR NRTHRLY WLD HV CNSDRED IT. GIVEN CRNT BOUY DATA....STRM WRNGS WLD
PRBLY BE JSTIFIED THIS EVE AND ERLY SUN.
.MHX...GALE (STORM) WRNG CSTL WTS S OF VA BEACH TO LITTLE RIVER INLET.
GALE WRNG FOR THE SOUNDS.
DBThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:15 PM EST | Severe Thunderstorm Warning | MHX | Duplin | 45 min |
| Nov 11, 7:30 PM EST | Severe Thunderstorm Warning | MHX | Greene, Lenoir, Pitt | 45 min |
| Nov 11, 8:04 PM EST | Severe Thunderstorm Warning | MHX | Jones, Onslow | 56 min |
| Nov 11, 8:04 PM EST | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Martin | 56 min |
| Nov 11, 8:10 PM EST | Severe Thunderstorm Warning | MHX | Pitt | 50 min |
| Nov 11, 8:35 PM EST | Severe Thunderstorm Warning | MHX | Washington | 40 min |
| Nov 11, 8:35 PM EST | Severe Thunderstorm Warning | MHX | Pamlico | 40 min |
| Nov 11, 8:35 PM EST | Severe Thunderstorm Warning | MHX | Carteret | 40 min |
| Nov 11, 9:08 PM EST | Severe Thunderstorm Warning | MHX | Carteret | 37 min |
| Nov 11, 9:10 PM EST | Severe Thunderstorm Warning | MHX | Tyrrell | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.